Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 454, NWS Jackson, MS

August 4, 2012Jasper County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 4, 2012, 6:44 PM CDT for Jasper County, Newton County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 6:44 PM CDT (23:44 UTC)
Expired
Aug 4, 2012, 7:16 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jasper County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 6:51 PM CDTTSTM WND DMG4 Se Newton, MSREPORTS OF TREE DOWN ON LIBERTY CHURCH ROAD AND POWER OUTAGES ON WICKWARE ROAD.
Aug 4, 7:00 PM CDTTSTM WND DMGNewton, MSREPORTS OF A POWERLINE DOWN DUE TO FALLEN TREE IN NEWTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS54 KJAN 042344
SVRJAN
MSC061-101-050030-
/O.NEW.KJAN.SV.W.0454.120804T2344Z-120805T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEWTON...

* UNTIL 730 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GARLANDVILLE MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARLANDVILLE BY 700 PM CDT...
  NEWTON BY 710 PM CDT...
  ROBERTS AND LAWRENCE BY 730 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3208 8932 3227 8933 3237 8932 3234 8898
      3216 8898
TIME...MOT...LOC 2344Z 090DEG 8KT 3225 8909

$$
BYB
1 follow-up statement
961 
WWUS54 KJAN 050016
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT SAT AUG 4 2012

MSC061-101-050026-
/O.CAN.KJAN.SV.W.0454.000000T0000Z-120805T0030Z/
NEWTON MS-JASPER MS-
716 PM CDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
SOUTHERN NEWTON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROBERTS...LAWRENCE AND MONTROSE BY 730 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3208 8932 3227 8933 3237 8932 3234 8898
      3216 8898
TIME...MOT...LOC 0016Z 090DEG 8KT 3225 8917

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:47 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 4, 3:47 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SAT AUG 4 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...THE SUBTROPICAL RIDGE
AXIS CONTINUES TO HAVE A STRONG INFLUENCE OVER OUR WEATHER RESULTING
IN TYPICAL HOT AND HUMID CONDITIONS. SHORTWAVE ENERGY IN THE WESTERLIES
HAS BEEN FUNNELED SOUTHWARD AROUND THE EASTERN PERIPHERY OF THE RIDGE
AND INTO THE RIDGE WEAKNESS EAST OF THE ARKLAMISS...WHERE IT HAS
HELPED TO ENHANCE CONVECTIVE DEVELOPMENT. FOR THE NEXT COUPLE OF
DAYS...WE SHOULD SEE THE RIDGE LESSEN ITS GRIP OVER THE ARKLAMISS AND
THIS WILL ALLOW FOR A MORE CONVECTIVE-FRIENDLY ENVIRONMENT TO
DEVELOP.

FOR TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY FROM THIS AFTERNOON
SHOULD BEGIN TO DIMINISH LATER THIS EVENING WITH NOCTURNAL COOLING.
IT WILL BE ANOTHER WARM AND HUMID NIGHT WITH LOWS MAINLY IN THE
MIDDLE AND UPPER 70S. AGAIN...RAISED MINS A LITTLE TO TREND MORE
TOWARDS PERSISTENCE.

FOR SUNDAY THROUGH MONDAY NIGHT...CONVECTIVE ACTIVITY MAY BE GREATER
THIS PERIOD AS A STRONGER SHORTWAVE TROUGH IN THE WESTERLIES HELPS
TO PUSH A FRONTAL BOUNDARY TOWARD NORTHERN PORTIONS OF THE
ARKLAMISS...WHILE THE MID LEVEL TROUGH OVER THE GULF HELPS TO
ENHANCE CONVECTIVE ACTIVITY FOR SOUTHERN PORTIONS OF THE ARKLAMISS.
A SIMILAR UNSTABLE/MOIST AIRMASS WILL EXIST FOR THE AFTERNOON
HOURS...BUT THE PRIME AXIS OF DEVELOPMENT IS FORECAST BY MOST
GUIDANCE TO SHIFT FARTHER WEST RESULTING IN GREATER THUNDERSTORM
POTENTIAL FOR THE DELTA REGION. ALSO...WITH THE FRONTAL BOUNDARY
INFRINGING ON NORTHERN PORTIONS OF THE ARKLAMISS TOMORROW
NIGHT...HAVE OPTED TO CARRY SHOWER/THUNDERSTORM CHANCES DEEPER INTO
THE OVERNIGHT ALONG THE HWY 82 CORRIDOR. THERE WILL BE A RISK FOR
MICROBURST ACTIVITY AS THE RIDGE ALLOWS FOR A LATE ENOUGH START TO
THE CONVECTION TO ALLOW FOR STRONG HEATING AND DESTABILIZATION AND
STEEP LOW LEVEL LAPSE RATES. /27/

.LONG TERM...TUESDAY THROUGH SATURDAY...THE LONG TERM SHOWS PROMISE
FOR MORE RAIN CHANCES AND DEPENDING ON HOW SOME FEATURES PLAY
OUT...THIS COULD COME TO FRUITION.

MODELS SHOW A WEAK BOUNDARY MOVING SOUTH TOWARD OUR REGION. IN
ADDITION...THERE IS ALSO AN INVERTED TROUGH/SFC LOW THAT IS MOVING
WEST ACROSS THE NORTHERN GULF. THIS IS THE SAME SYSTEM THAT THE
NATIONAL HURRICANE CENTER IS CURRENTLY MONITORING EAST OF FLORIDA.
IT STILL LOOKS LIKE AS THIS SFC LOW MOVES ACROSS THE NORTHERN
GULF...IT SHOULD NOT DEVELOP INTO ANYTHING MUCH STRONGER DUE TO ITS
INTERACTION WITH FLORIDA. SOME MODELS ALSO SHOW A LITTLE MORE
INTERACTION WITH LAND AS IT TRACKS WEST...WHICH WOULD SERIOUSLY
LIMIT ANY STRENGTHENING POTENTIAL. IT DOES NOT APPEAR THAT THE
FRONTAL BOUNDARY WILL FULLY MAKE ITS WAY THROUGH THE CWA BUT SHOULD
LINGER ENOUGH TO HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORMS
EACH AFTERNOON IN THE WARM AIRMASS...IN ADDITION TO THE EFFECTS OF
THE SFC LOW. BY WEDNESDAY AFTERNOON...THE SFC LOW WILL HAVE MOVED TO
OUR WEST...BUT RAIN CHANCES WILL STILL CONTINUE AS UPPER LEVEL
TROUGHING REMAINS OVER THE AREA. THIS WILL PULL OFF TO THE EAST BY
WEEKS END AND ALLOW FOR UPPER RIDGING TO MOVE BACK OVER THE AREA. AT
THIS SAME TIME...ACCORDING TO THE GFS AND ECMWF...ERNESTO APPEARS TO
MOVE INTO THE CENTRAL MEXICO AND NOT HAVE ANY IMPACT ON THE
ARKLAMISS REGION. HOWEVER...WE ALL KNOW THAT THIS COULD CHANGE AND
RESIDENTS STILL SHOULD KEEP A WATCHFUL EYE AS THIS SYSTEM ENTERS THE
GULF OF MEXICO LATE IN THE WEEK. TEMPERATURES DURING THE PERIOD WILL
BE A LITTLE COOLER THAN WE HAVE BEEN SEEING GIVEN ADDITIONAL CLOUD
COVER AND POTENTIAL FOR RAIN....BUT HIGHS SHOULD MAKE IT INTO THE
LOWER TO MAYBE MID 90S. /28/

&&

.AVIATION...AFTN SHOWER/TSTM ACTIVITY WILL BE GREATEST FOR THE
GTR/MEI/HBG AREA. SOME OF THIS CONVECTIVE PRECIPITATION MAY SPREAD
SW ACROSS GWO/JAN/HKS THIS EVENING BEFORE DISSIPATING.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT...BUT
STRATUS/FOG DEVELOPMENT IN THE EAST AND SOUTH IS EXPECTED AROUND 11Z
AGAIN SUNDAY MORNING. VFR CONDITIONS WILL RESUME BY 14Z SUN. A
GREATER COVERAGE OF TSTMS IS EXPECTED SUNDAY...ESPECIALLY IN THE
NORTH AS A COLD FRONT DROPS INTO THE REGION. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  94  75  95 /  11  55  40  51
MERIDIAN      73  94  73  95 /  22  53  40  52
VICKSBURG     75  93  74  94 /   7  50  40  50
HATTIESBURG   75  95  75  95 /  22  58  29  65
NATCHEZ       75  92  74  93 /  14  63  23  56
GREENVILLE    77  95  76  93 /   5  48  54  40
GREENWOOD     76  95  75  94 /   7  54  54  41

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/28/22
Hazardous weather outlook, Aug 4, 1:55 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SAT AUG 4 2012

MSZ029>033-037>039-043>046-048>066-072>074-051900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH
WIND GUSTS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. THE STRONGEST
STORMS WILL ALSO BE CAPABLE OF PRODUCING A QUICK ONE TO TWO INCHES
OF RAINFALL. STRONG DAYTIME HEATING COMBINED WITH AN ABUNDANCE OF
MOISTURE WILL MAKE FOR VERY UNSTABLE CONDITIONS...AND SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60
MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES
OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE AREA
OF GREATEST RISK WILL BE ACROSS THE HIGHWAY 82 CORRIDOR. AN
APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND
A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD
TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-MSZ018-019-025>028-034>036-051900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60
MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES
OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. AN
APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND
A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD
TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023>026-MSZ040>042-047-051900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 4, 4:50 PM CDT, 1 hour 54 minutes before
MSZ065-042220-
COVINGTON MS-
450 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT SAT AUG 4 2012

...STRONG STORM MOVING INTO COLLINS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHEAST OF COLLINS AT 450
PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3151 8959 3152 8960 3153 8960 3155 8962
      3158 8970 3161 8973 3163 8973 3175 8970
      3167 8940 3149 8945
TIME...MOT...LOC 2150Z 103DEG 7KT 3160 8953

BYB
Special weather statement, Aug 4, 5:45 PM CDT, 59 minutes before
MSZ044-050-042315-
SCOTT MS-LEAKE MS-
545 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT SAT AUG 4 2012

...SEVERAL STRONG DEVELOPING STORMS PUSHING WEST THROUGH LEAKE AND
SCOTT COUNTIES...

A BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 6 MILES
SOUTHWEST OF EDINBURG TO 5 MILES NORTHEAST OF FOREST AT 544 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN LEAKE AND EASTERN SCOTT COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3226 8960 3278 8961 3287 8933 3235 8932
TIME...MOT...LOC 2244Z 069DEG 6KT 3275 8943 3241 8942

BYB
Special weather statement, Aug 4, 6:04 PM CDT, 40 minutes before
MSZ056-042335-
SMITH MS-
604 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORM HEADED INTO MIZE IN SOUTHERN SMITH COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHWEST OF
TAYLORSVILLE AT 604 PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3183 8966 3198 8966 3205 8960 3189 8937
      3179 8944 3179 8958
TIME...MOT...LOC 2304Z 125DEG 7KT 3186 8951

BYB
Special weather statement, Aug 4, 6:26 PM CDT, 18 minutes before
MSZ051-057-050005-
NEWTON MS-JASPER MS-
626 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT SAT AUG 4 2012

...LARGE THUNDERSTORM PUSHING WEST JUST SOUTH OF INTERSTATE TWENTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 10 MILES EAST OF GARLANDVILLE AT
626 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3218 8922 3242 8917 3236 8892 3217 8892
TIME...MOT...LOC 2326Z 098DEG 7KT 3227 8896

BYB
Special weather statement, Aug 4, 6:34 PM CDT, 10 minutes before
MSZ049-055-056-050015-
SMITH MS-SIMPSON MS-RANKIN MS-
634 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS PUSHING NORTHWEST NEAR THE HIGHWAY 49
CORRIDOR...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER MARTINVILLE AT 633 PM CDT...
MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND WEST CENTRAL
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3198 9003 3220 8991 3205 8960 3188 8968
TIME...MOT...LOC 2333Z 114DEG 9KT 3200 8974

BYB
Special weather statement, Aug 4, 6:36 PM CDT, 8 minutes before
MSZ056-057-050005-
SMITH MS-JASPER MS-
636 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT SAT AUG 4 2012

...ANOTHER STRONG THUNDERSTORM MOVING WEST NORTHWEST NEAR LOUIN...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 4 MILES NORTH OF BAY SPRINGS AT 636
PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL JASPER AND NORTHEASTERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3201 8956 3222 8945 3209 8916 3192 8925
TIME...MOT...LOC 2336Z 114DEG 9KT 3204 8930

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:16 PM CDTFlash Flood WarningJANCovington, Simpson, Smith119 min
Aug 3, 7:39 PM CDTSpecial Weather StatementJANJones31 min
Aug 4, 2:48 PM CDTSpecial Weather StatementJANLamar27 min
Aug 4, 3:06 PM CDTSpecial Weather StatementJANMarion29 min
Aug 4, 3:55 PM CDTSpecial Weather StatementJANForrest30 min
Aug 4, 4:21 PM CDTSpecial Weather StatementJANCovington29 min
Aug 4, 4:50 PM CDTSpecial Weather StatementJANCovington30 min
Aug 4, 5:45 PM CDTSpecial Weather StatementJANLeake, Scott30 min
Aug 4, 6:04 PM CDTSpecial Weather StatementJANSmith31 min
Aug 4, 6:26 PM CDTSpecial Weather StatementJANNewton39 min
Aug 4, 6:34 PM CDTSpecial Weather StatementJANSimpson41 min
Aug 4, 6:36 PM CDTSpecial Weather StatementJANSmith29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.